Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Wilmington, NC

April 16, 20114 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 16, 2011, 2:16 PM EDT for 4 counties in South Carolina. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 2:16 PM EDT (18:16 UTC)
Expired
Apr 16, 2011, 3:00 PM EDT
In force
44 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 2:46 PM EDTTSTM WND DMGDarlington, SCTREES DOWN ON MT CLAIR RD... JEFFORDS MILL RD... INDIAN BRANCH RD... AND SILVIA LN.
Apr 16, 2:53 PM EDTHAIL 0.88Darlington, SCNICKLE SIZE HAIL REPORTED 3 MI E OF DARLINTON JET PORT
Apr 16, 3:02 PM EDTHAIL 0.883 W Brownsville, SCDIME TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS52 KILM 161816
SVRILM
SCC031-033-041-069-161900-
/O.NEW.KILM.SV.W.0014.110416T1816Z-110416T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
216 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  WESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 300 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF WALLACE TO CHAVISTOWN ACROSS NORTH HARTSVILLE
  TO LYDIA TO 12 MILES WEST OF CARTERSVILLE...AND MOVING EAST AT 50  
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   AUBURN...
   CARTERSVILLE...
   SARDIS...
   MECHANICSVILLE...
   QUINBY...
   MARS BLUFF...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3440 8016 3449 8004 3451 7999 3450 7989
      3454 7983 3460 7982 3462 7979 3464 7980
      3469 7988 3480 7993 3480 7967 3462 7945
      3439 7952 3407 7968 3403 7998 3413 8014
      3416 8015 3421 8011 3433 8018
TIME...MOT...LOC 1815Z 261DEG 44KT 3482 7978 3465 7978
          3453 7991 3442 8003 3428 8009 3407 8018

$$

DCH
2 follow-up statements
463 
WWUS52 KILM 161844
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT SAT APR 16 2011

SCC031-033-041-069-161900-
/O.CON.KILM.SV.W.0014.000000T0000Z-110416T1900Z/
MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-
244 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN FLORENCE...DARLINGTON...WESTERN DILLON AND MARLBORO
COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH...1 INCH HAIL OR GREATER...AND
FREQUENT DANGEROUS LIGHTNING. 

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THE VICINITY 
OF CHAVISTOWN ACROSS SOCIETY HILL AND DARLINGTON TO CARTERSVILLE. 
THE LINE IS MOVING EAST AT 40 MPH. THE INDIVIDUAL STORMS ARE MOVING 
TO THE NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   SARDIS...
   MECHANICSVILLE...
   DUNBAR...
   BINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 9 PM.
IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3440 8016 3449 8004 3451 7999 3450 7989
      3454 7983 3458 7980 3462 7979 3464 7980
      3469 7988 3480 7993 3480 7967 3462 7945
      3439 7952 3407 7968 3403 7998 3413 8014
      3416 8015 3421 8011 3433 8018
TIME...MOT...LOC 1840Z 261DEG 44KT 3479 7966 3469 7974
          3457 7978 3445 7982 3431 7988 3411 8000

$$

DCH
099 
WWUS52 KILM 161906
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT SAT APR 16 2011

SCC031-033-041-069-161908-
/O.EXP.KILM.SV.W.0014.000000T0000Z-110416T1900Z/
MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-
306 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLORENCE...
DARLINGTON...WESTERN DILLON AND MARLBORO COUNTIES WILL EXPIRE AT 300
PM EDT...

HOWEVER...THE TORNADO WARNING REMAINS IN EFFECT FOR...
  EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA              
  ...NORTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA          
  AND SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

AT 257 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING 
HAVE MOVED NORTHEAST OF MARLBORO COUNTY AND THUS THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 300 PM EDT. THE TORNADO WARNING CONTINUES FOR 
THE STORMS LOCATED IN EASTERN DARLINGTON COUNTY AND SOUTHERN 
MARLBORO COUNTY TIL 330 PM EDT.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3440 8016 3449 8004 3451 7999 3450 7989
      3454 7983 3458 7980 3462 7979 3464 7980
      3469 7988 3480 7993 3480 7967 3462 7945
      3439 7952 3407 7968 3403 7998 3413 8014
      3416 8015 3421 8011 3433 8018
TIME...MOT...LOC 1858Z 261DEG 44KT 3482 7939 3472 7948
          3460 7952 3448 7956 3434 7962 3414 7974

$$

DCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:33 PM EDT, 43 minutes earlier.

Area forecast discussion, Apr 16, 1:33 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
133 PM EDT SAT APR 16 2011

.SYNOPSIS...
BLUSTERY SOUTH WINDS WILL PRECEDE A STRONG COLD FRONT APPROACHING
FROM THE WEST TODAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS POSSIBLE. THE COLD
FRONT WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE WILL SETTLE OVER
THE REGION SUNDAY...SHIFTING OFFSHORE MONDAY AND MOVING OFF TO THE
NORTHEAST THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST THURSDAY PRODUCING UNSETTLED WEATHER LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM SATURDAY...FORECAST HAS BEEN UPDATED FOR TORNADO
WATCH. REST OF ONGOING FORECAST LOOKS ON TRACK FOR THE REMAINDER OF
THE AFTERNOON.  PREVIOUS DISCUSSION STILL APPLIES AND FOLLOWS BELOW:

ALL EYES ON THE APPROACHING COLD FRONT AND ATTENDANT LIKELIHOOD OF
STRONG TO SEVERE WEATHER. ANALYSIS OF MORNING SOUNDINGS SHOW NO
CHANGE FROM EARLIER THINKING REGARDING TIME AND NATURE OF EVENT AS
DETAILED IN THE PREVIOUS DISCUSSION BELOW. ALTHOUGH SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY...THE LEADING EDGE OF
THE SQUALL LINE AND ASSOCIATED STRONGEST STORMS ARE NOT EXPECTED TO
ENTER THE WESTERN FRINGES OF THE FORECAST AREA UNTIL AROUND 2 PM.
HOWEVER...LATER THIS MORNING...IT IS POSSIBLE THAT INDIVIDUAL STRONG
TO SEVERE STORMS MAY FORM WELL AHEAD OF THE SQUALL LINE. PREVIOUS
DISCUSSION FOLLOWS:

SUBSTANTIAL UPPER LOW BARRELING ACROSS THE MIDDLE MISSISSIPPI
VALLEY DOMINATING IMAGERY EARLY THIS MORNING. AHEAD OF THIS
FEATURE A FRACTURED LINE OF STRONG TSTMS EXTENDED FROM THE
MOUNTAINS OF NORTH CAROLINA TO THE WESTERN PANHANDLE OF FLORIDA.

STAGE APPEARS TO BE SET FOR POTENTIALLY DANGEROUS WEATHER THIS
AFTERNOON AND EVENING...WITH OUR FORECAST AREA UNDER A MODERATE
RISK. ANY LOCATION IS TARGETED BY A 30 PERCENT CHANCE OF WIND
DAMAGE AND A 15 PERCENT CHANCE OF TORNADIC ACTIVITY PER THE LATEST
SPC STATISTICAL OUTPUT OF THE GRAPHICAL DAY 1 CONVECTIVE OUTLOOK.

COINCIDENT WITH MOUNTING AFTERNOON CAPE VALUES IN EXCESS OF 2000
J/KG...POTENTIALLY DANGEROUS AND STRONG LOW-LEVEL SHEAR WILL
INTERACT WITH UPDRAFTS TO INTRODUCE A SUPER-CELL CHARACTER TO
STORMS AS BOTH 1/3 KM HELICITY FIELDS ARE SUPPORTIVE OF ROTATION
AMID STRONG ENVIRONMENTAL WIND AND LARGE HODOGRAPH PROFILES. THE
60 DEGREE DEWPOINT ISOTHERM WILL LIFT NORTHWARD ACROSS THE AREA
SUPPLYING ADEQUATE FUEL...WITH OUR AREA BENEATH AN EXIT REGION OF
A STRONG JET LATER TODAY. ALSO AS THE BOUNDARY LAYER BECOMES
UNSTABLE THIS AFTERNOON...A LOW LEVEL JET STRENGTHENS IN GOOD
TIMING WITH UNFOLDING PEAK DIURNAL HEATING.

HAM ACTIVATION WILL LIKELY BE NEEDED TODAY AND AN SPS WILL ADDRESS
TODAYS HAZARDOUS WEATHER SINCE CONFIDENCE REMAINS HIGH THAT A
CONVECTIVE WATCH BOX WILL BE ISSUED BY THIS AFTERNOON FOR OUR
COUNTY WARNING AREA...AND THAT SOME DAMAGE APPEARS LIKELY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEAST
ON SUNDAY BEFORE MOVING OFF SHORE SUN NIGHT INTO MONDAY. WINDS MAY
START OUT NW OR WEST BUT WILL BE LIGHT AND VARIABLE BY AFTERNOON.
A BIT TRICKY WITH THE TEMPS AS PLENTY OF SUNSHINE A WESTERLY
COMPONENT TO WIND FLOW SHOULD HELP TO PRODUCE WARMER TEMPS BUT AS
HIGH SHIFTS EAST AND WINDS LIGHTEN...A DECENT SEA BREEZE SHOULD
DEVELOP. DEPENDING ON HOW QUICKLY THE SEA BREEZE DEVELOPS AND
PUSHES INLAND WILL INFLUENCE THE MAX TEMPS FOR THE DAY. OVERALL
EXPECT DRY AND SUNNY WEATHER WITH TEMPS BETWEEN 70 AND 75 MOST
PLACES BUT COOLER ALONG THE COAST. DEWPOINT TEMPS SUN AFTN WILL
DROP INTO THE 30S

AS HIGH SHIFTS OVERHEAD LATE SUN AND OFF SHORE BY MON...A WEAK
RETURN FLOW WILL SET UP. EXPECT WINDS TO COME AROUND TO THE SOUTH
BUT REMAIN LIGHT THROUGH THE REMAINDER OF THE PERIOD. PCP WATER
VALUES LESS THAN A HALF INCH ON SUN WILL REBOUND SLIGHTLY UP TO
AROUND .75 INCHES BUT STILL EXPECTING PLENTY OF SUNSHINE FOR
MONDAY. TEMPS SHOULD REACH TOWARD THE UPPER END OF THE 70S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL CONTINUE TO MOVE FARTHER
OFF SHORE TUES THROUGH WED WITH INCREASING SOUTHERLY RETURN FLOW.
MID TO UPPER RIDGE BUILDS UP THE EAST COAST THROUGH MID WEEK BUT
EVENTUALLY SHIFTS OFF SHORE AS SHORTWAVE MOVES ACROSS THE GREAT
LAKES PUSHING A COLD FRONT INTO AREA THURS. GFS SHOWING A WAVE OF
LOW PRESSURE DEVELOPING ALONG FRONTAL BOUNDARY AND WINDS ABOVE THE
SURFACE REMAINING WEST TO SOUTHWEST...POSSIBLY KEEPING WEATHER
UNSETTLED FOR THE END OF THE WORK WEEK. INCLUDED LOW END POPS AS
EARLY AS WED AS DEEPER LAYER MOISTURE INCREASES BUT EXPECT MOST
PCP ASSOCIATED WITH COLD FRONT THURS/FRI. OVERALL EXPECT SUNSHINE
AND WARM TEMPS THROUGH MID WEEK WITH INCREASING CHC OF PCP THURS
AND FRI ASSOCIATED WITH COLD FRONT.

H5 HEIGHTS PEAK TUES AND WED AS RIDGE AXIS ALIGNS ITSELF UP THE
SOUTHEAST COAST. EXPECT TEMPS TO WARM INTO THE 80S TUES AND WED
AND LEFT 80S FOR THURS BUT DEPENDING ON HOW QUICKLY RIDGE BREAKS
DOWN ALLOWING COLD FRONT TO MOVE INTO AREA...TEMPS COULD TREND
COOLER FOR THURS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MODERATE CONFIDENCE FORECAST THROUGH TONIGHT DUE TO
CONVECTION AND IFR POTENTIAL.

RAPIDLY EVOLVING SITUATION ONGOING SO WILL FOCUS ON NEXT 6 HOURS FOR
THIS DISCUSSION. LOW LEVEL WINDS OF 50 KTS AT 2 KFT NOW SHOWING UP
ON VWP IS MIXING DOWN TO THE SURFACE AND MANY SITES REPORTING 30 TO
35 KT GUSTS FROM THE SOUTH. THIS MIXING WILL PREVENT ANY LLWS...BUT
WILL MENTION INCREASINGLY STRONG LOW LEVEL WINDS...UP TO 60 KTS BY
THIS EVENING AT 2 KFT. SURFACE WINDS WILL CONTINUE TO GUST ABOVE 30
KTS...GUSTING TO 40 KTS OR MORE IN ANY CONVECTION. COLD FRONT WILL
COME THROUGH TONIGHT VEERING WINDS TO THE W AND THEN N DURING THE
OVERNIGHT...AND DECREASING TO LESS THAN 10 KTS.

OF EQUAL CONCERN IS CONVECTION DEVELOPING ACROSS THE REGION.
DISCRETE THUNDERSTORMS ARE BEGINNING TO FIRE THANKS TO A VERY
UNSTABLE AIRMASS ACROSS THE CWA...AND ALL TERMINALS ARE LIKELY TO
EXPERIENCE SHOWERS AND THUNDERSTORMS AHEAD OF THE MAIN SQUALL LINE.
HAVE USED TEMPO GROUPS TO EXPRESS THIS SINCE TIMING OF DISCRETE
CELLS IS NEARLY IMPOSSIBLE. STRONGLY FORCED SQUALL LINE JUST AHEAD
OF THE COLD FRONT WILL THEN WORK THROUGH THE AREA. GUIDANCE IN GOOD
AGREEMENT ON TIMING AND EXPECT FLO TO GET THE SQUALL LINE BY
20Z...MOVING EAST TO THE COAST BY 00Z. HAVE USED A SHORT DURATION
TEMPO GROUP TO EXPRESS UNCERTAINTY IN THE SQUALL LINE...AND WILL AMD
AS THE LINE EXITS EACH SUBSEQUENT TERMINAL.

BEHIND THE SQUALL LINE THE COLUMN WILL RAPIDLY DRY AS THE COLD FRONT
APPROACHES...AND MOVES THROUGH THE AREA. VFR IS EXPECTED OVERNIGHT
AND SUNDAY.

EXTENDED OUTLOOK...VFR THROUGH TUESDAY. LOW CONFIDENCE IN FOG
WEDNESDAY MORNING. CHANCE OF SHOWERS THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8 AM SATURDAY...SEAS JUST A BIT ON THE LOW SIDE OF THE
FORECAST BUT WILL CONTINUE TO BUILD TODAY TO ADVISORY LEVELS. NO
CHANGES TO CURRENT THINKING. GREATEST HAZARD TODAY MAY ACTUALLY BE
STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE ACROSS THE WATERS THIS
AFTERNOON AND EVENING. PREVIOUS DISCUSSION FOLLOWS:

ADVISORY FLAGS ARE POSTED FOR STRONG SOUTH WINDS TODAY AHEAD OF A
POWERFUL STORM SYSTEM. WHILE WE MAY SEE GALE GUSTS AND STRONG
CONVECTIVE GUSTS...THE MAJORITY OF THE SUSTAINED WINDS WILL REMAIN
IN THE "STRONG SMALL CRAFT ADVISORY" CATEGORY. SEAS WILL PEAK AT
7-10 FEET THIS EVENING JUST AHEAD OF A PRE- FRONTAL SQUALL LINE
EXPECTED TO SWEEP ACROSS THE 0-20NM WATERS IN THE EARLY TO MIDDLE
EVENING. MARINERS ARE DISCOURAGED FROM VENTURING OUT SINCE SPECIAL
MARINE WARNINGS ARE LIKELY BY LATE AFTERNOON INTO EARLY EVENING AS
A STRONG TO SEVERE SQUALLY LINE OF TSTMS RAKE THE WATERS. THIS
WILL LIKELY GENERATE VERY STRONG WINDS AND LOCALLY HIGH AND STEEP
WAVE FACES. CONDITIONS SHOULD IMPROVE INTO DAYBREAK SUNDAY WHEN
FLAGS WILL LIKELY LOWER AND WINDS SHARPLY TAPER OFF.

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
ON SUN WITH A NW-W WIND 10 TO 15 KTS TO START THE DAY. AS HIGH
SHIFTS CLOSER OVER HEAD THE WINDS WILL LIGHTEN ALLOWING A SEA
BREEZE TO DEVELOP BY AFTN. WINDS SHOULD COME AROUND TO THE S TO SW
IN THE AFTERNOON BUT OVERALL EXPECT SEAS TO DIMINISH TO 3 FT OR
LESS BY THE END OF THE DAY WITH LIGHT AND VARIABLE WINDS. A LIGHT
RETURN FLOW WILL SET UP HEADING INTO MON AS HIGH SHIFTS OFF SHORE.
WINDS WILL REMAIN 10 KTS OR LESS WITH SEAS LESS THAN 3 FT MOST
WATERS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...A SLIGHTLY BETTER DEFINED SOUTHEASTERLY
FLOW WILL DEVELOP LATE TUES THROUGH WED AS GRADIENT BEGINS TO
TIGHTEN BETWEEN HIGH PRESSURE OFF SHORE AND NEXT SYSTEM
APPROACHING FROM THE NORTHWEST. WINDS WILL START OUT S AROUND 10
KTS TUES AND WILL REACH UP AROUND 15 KTS BY LATE WED. EXPECT
SLIGHT INCREASE IN WINDS AND SEAS NEAR SHORE IN AFTN SEA BREEZE.
OTHERWISE SEAS WILL START OUT LESS THAN 3 FT AND WILL INCREASE
SLIGHTLY HEADING INTO WED IN RESPONSE TO TIGHTENED GRADIENT FLOW
OUT OF THE SOUTH. MAY SEE SEAS REACH 3 TO 5 FT WED NIGHT IN
SOUTHERLY PUSH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     AMZ254-256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ250-252.

&&

SYNOPSIS...MJC/REK
NEAR TERM...REK/RAN
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...JDW
Hazardous weather outlook, Apr 16, 12:31 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1231 PM EDT SAT APR 16 2011

NCZ087-096-099-SCZ017-023-024-032-033-039-171645-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
1231 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

...DANGEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...

A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE
THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EARLY THIS EVENING.

WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION
COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS
THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS.

KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-171645-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1231 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH
GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS
PEAKING AT 7 TO 10 FEET THIS EVENING.

A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS
AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR
WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-171645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1231 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH
GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS
PEAKING AT 7 TO 10 FEET THIS EVENING.

A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS
AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR
WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ097-100-101-SCZ034-046-171645-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
1231 PM EDT SAT APR 16 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   TORNADO WATCH.

MODERATE RISK OF RIP CURRENTS.

A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE
THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EARLY THIS EVENING.

WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION
COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS
THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS.

KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Apr 16, 1:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
116 PM EDT SAT APR 16 2011

NCZ099-SCZ034-161745-
COLUMBUS-HORRY-
116 PM EDT SAT APR 16 2011

...A STRONG THUNDERSTORM OVER CENTRAL HORRY COUNTY...

AT 113 PM EDT...A STRONG THUNDERSTORM WAS...OVER HICKORY GROVE...OR
IN THE VICINITY OF ADRIAN...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH AND OCCASIONAL LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
ADRIAN...ALLSBROOK...BAYBORO...CHERRY GROVE...GORETOWN...GREEN
SEA...HICKORY GROVE...HOMEWOOD AND HORRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3427 7896 3401 7865 3374 7900 3392 7926

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:07 PM EDTTornado WarningILMDillon, Horry, Marion37 min
Apr 16, 1:16 PM EDTSpecial Weather StatementILMHorry29 min
Apr 16, 2:48 PM EDTTornado WarningILMDarlington, Dillon, Marlboro42 min
Apr 16, 3:15 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro70 min
Apr 16, 3:27 PM EDTTornado WarningILMDillon, Marlboro48 min
Apr 16, 3:40 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Georgetown, Horry, Marion, Williamsburg35 min
Apr 16, 4:17 PM EDTTornado WarningILMDillon, Horry, Marion58 min
Apr 16, 4:18 PM EDTTornado WarningILMFlorence, Williamsburg42 min
Apr 16, 4:49 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion, Williamsburg41 min
Apr 16, 5:03 PM EDTTornado WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg42 min
Apr 16, 5:03 PM EDTTornado WarningILMDillon, Horry57 min
Apr 16, 5:28 PM EDTTornado WarningILMGeorgetown, Williamsburg47 min
Apr 16, 5:48 PM EDTSevere Thunderstorm WarningILMHorry42 min
Apr 16, 6:19 PM EDTTornado WarningILMGeorgetown26 min
Apr 16, 6:47 PM EDTSpecial Marine WarningILM43 min
Apr 16, 7:10 PM EDTSpecial Marine WarningILM110 min
Apr 16, 7:48 PM EDTSpecial Marine WarningILM57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.